Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Thigh bruise, no discoloration, no temperature change, tender, no trauma. DVT?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
For a week & a half now my upper thigh has felt bruised in one location that vears off & continues towards my groin area. I've experienced no trauma to the site & there is no discoloration or tempurature change. I'm concerned because I've read a lot online about DVT, etc. and wondering if this is something worth seeing my PCP over. It feels tender when I press on it and possibly slightly firmer than the area surrounding it. Any advice?
Posted Fri, 20 Apr 2012 in Blood Disorders
Answered by Dr. Rakhi Tayal 47 minutes later
Thanks for writing to us.
Spontaneous appearance of a bruise with no history of trauma needs to be investigated thoroughly to find out the cause.
Since there is no pain or change in temperature, it is less likely to be due to DVT.
This is more suggestive of a bleeding disorder. Prolonged intake of drugs like aspirin may also result in such bruises.
You need to consult your physician to get a complete blood coagulation profile checked with APTT and platelet count to rule out other possible causes like thrombocytopenia.
This can also happen due to a viral infection in the recent past- decreases the synthesis of platelets from the bone marrow.
Presence of any autoimmune disorders also needs to be ruled out.
The treatment is based on the diagnosis and severity of the problem. Treatment is usually done by stopping aspirin, fluid infusion, steroids, immunoglobulins, blood transfusions, etc according to the severity of the condition.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor